Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at May 29, 2025, 6:21 PM CDT for Dawson County, Texas. It was in force for 24 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2025, 6:21 PM CDT (23:21 UTC)
- Expired
- May 29, 2025, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 2.75 in
County Dawson County, TX
The radar
The Midland/Odessa radar (KMAF), 90 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 6:22 PM CDT | TSTM WND DMG | 3 Nnw Lamesa, TX | A metal irrigation spool was thrown 20 yards towards the south-southeast. Spool weighs approximately 200 lbs. Time is estimated from radar. |
| May 29, 6:32 PM CDT | TSTM WND DMG | Lamesa, TX | There were reports of damage to signs, power poles, and trees in the town of Lamesa. Time is estimated from radar. |
| May 29, 6:34 PM CDT | TSTM WND GST 77 | 2 Sse Lamesa, TX | Mesonet station 18 Lamesa 2SE. |
| May 29, 6:46 PM CDT | TORNADO | 4 Nne Tenmile, TX | This was the estimated path of a brief tornado in the vicinity of Sparenberg to the southeast of Lamesa. Irrigation pivots were found lying towards the southeast. This was estimated to have been due to wind speeds of approximately 90 MPH. This tornado is rated |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 3:50 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
737
WFUS54 KMAF 292321
TORMAF
TXC115-292345-
/O.NEW.KMAF.TO.W.0008.250529T2321Z-250529T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
621 PM CDT Thu May 29 2025
The National Weather Service in Midland has issued a
* Tornado Warning for...
Central Dawson County in western Texas...
* Until 645 PM CDT.
* At 621 PM CDT, a confirmed tornado was located near Lamesa, moving
southeast at 30 mph.
HAZARD...Damaging tornado and baseball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Lamesa and Lamesa Municipal Airport around 625 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Sparenberg, Los Ybanez, Tenmile, Arvana, Hancock, Key, Klondike, and
Punkin Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3275 10169 3272 10169 3252 10186 3253 10193
3275 10215 3289 10201
TIME...MOT...LOC 2321Z 308DEG 26KT 3277 10201
TORNADO...OBSERVED
MAX HAIL SIZE...2.75 IN
$$
911 follow-up statement
381
WWUS54 KMAF 292336
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
636 PM CDT Thu May 29 2025
TXC115-292345-
/O.CON.KMAF.TO.W.0008.000000T0000Z-250529T2345Z/
Dawson TX-
636 PM CDT Thu May 29 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CENTRAL
DAWSON COUNTY...
At 636 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lamesa, moving southeast at 30 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lamesa around 640 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Sparenberg, Los Ybanez, Tenmile, Arvana, Hancock, Key, and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3275 10169 3272 10169 3252 10186 3253 10193
3275 10214 3283 10187
TIME...MOT...LOC 2336Z 327DEG 24KT 3270 10198
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
91What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 29, 2:03 PM CDT, 4 hours 18 minutes earlier. Its key messages:
- Updated at 156 PM CDT Thu May 29 2025
- Thunderstorms expected today, especially in the mountains and across the Permian Basin. Several severe thunderstorms are possible (damaging winds and very large hail are the primary threats, particularly in the Permian Basin).
- Continued thunderstorm chances in the higher terrain through the weekend (30-60% chances). Severe storms generally not expected.
- Warming trend develops over the weekend into next week.
Area forecast discussion, May 29, 2:03 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 203 PM CDT Thu May 29 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 156 PM CDT Thu May 29 2025 - Thunderstorms expected today, especially in the mountains and across the Permian Basin. Several severe thunderstorms are possible (damaging winds and very large hail are the primary threats, particularly in the Permian Basin). - Continued thunderstorm chances in the higher terrain through the weekend (30-60% chances). Severe storms generally not expected. - Warming trend develops over the weekend into next week. && .SHORT TERM... (This afternoon through Friday night) Issued at 156 PM CDT Thu May 29 2025 A sunny and warm afternoon is ahead for the region, setting the stage for later this afternoon and evening. Temperatures are climbing through the 80s into the 90s with peak heating, helping to destabilize a moist airmass across the area. Convective attempts have already begun over the higher elevations as a weak disturbance, evidenced on water vapor imagery, traverses the region. The main trough remains to our west, but this feature and other weak disturbances will help initiation convection over the next several hours. Further complicating the forecast is a weakening outflow boundary that has settled near the Pecos River Valley. An additional composite outflow boundary and cold front is draped across eastern New Mexico to near Lubbock into our northeastern Permian Basin. These features may provide additional focus and enhanced corridors for severe weather later this afternoon and evening. Current high- resolution ensemble guidance depicts more scattered and weaker convection forming in the vicinity of the Guadalupe and Davis Mountains early this afternoon. This activity will likely pose a large hail and damaging wind risk, but remain more multi-cellular. A supercell or two may develop near the remnant outflow boundary or in the vicinity of the Reeves/Pecos County lee-side low pressure. A low to medium (20-50%) chance of thunderstorms is expected around this corridor. Additional thunderstorms are expected along the composite outflow boundary/cold front later this afternoon. This boundary is still slowly moving southwest, increasing uncertainty somewhat. That said, nearest this feature appears to be the most enhanced corridor for organized severe thunderstorms. A medium to high 40-70%) chance of thunderstorms is anticipated across much of the Permian Basin. Several supercells are expected to develop, posing a very large hail and tornado risk from the far northern Permian Basin to the southern portions of the Llano Estacado, especially nearest the boundary. This activity will slowly merge and transition into a mainly large hail and damaging wind risk as it sweeps into the central and eastern Permian Basin. That said, a tornado or two remains possible with any well-established supercells. This thunderstorm activity is expected to exit the region to the east during the late evening to early overnight hours as the aforementioned cold front swings across the region. Quieter weather is expected behind this cold front as a cooler, more stable airmass spills in. There remains at least a low (10-30%) chance that a few elevated thunderstorms develop during the morning hours over the cold front. These thunderstorms are not expected to pose much of a severe risk though. Temperatures remain mild due to lingering cloud cover behind the cold front, only falling into the 60s for most tomorrow morning. Friday sees cooler temperatures overspread the entire region as the cold front continues to move south. Upper 70s and low 80s under mostly cloudy skies will be a welcomed sight for those who enjoy this type of weather. The only exception may be across portions of the Guadalupe Mountains and Davis Mountains into the Presidio Valley. A few afternoon thunderstorms remain possible with closer proximity to the cold front. That said, this threat remains a medium (30-60%) chance for this region. No organized severe weather is expected though, but a stronger thunderstorm can't be ruled out. A combination of cloud cover and southerly winds will maintain the milder temperatures with 60s for most to start the weekend during Saturday morning. -Chehak && .LONG TERM... (Saturday through Wednesday) Issued at 156 PM CDT Thu May 29 2025 Northwesterly flow aloft continues into the weekend as the ridge to our west begins to migrate this direction. Meanwhile, southerly/southeasterly winds persist at the surface as post-frontal high pressure shifts eastward. As a result, warm and muggy conditions are expected Saturday and Sunday. Highs shoot back into the upper 80s and low 90s Saturday, then into the mid-to-upper 90s Sunday as the ridge moves overhead. Because of continued upslope flow and dewpoints in the 50s and low 60s, rain/thunderstorm chances persist in the higher terrain of west Texas and southeast New Mexico through the weekend (30-60% chances for locations roughly south and west of the Pecos River, with highest probabilities in/near the Davis Mountains). Given weak 0-6 km shear (< 20 kts), organized severe weather is not expected. Monday, another incoming shortwave trough pushes the ridge off to the east. Though it appears our area will be south of the best forcing, pulses within the southwesterly flow aloft should at least usher in some better rain/storm chances by Monday afternoon for a larger portion of the region (currently 30-60%, with best chances in the Davis Mountains/Stockton Plateau). By Tuesday, the dryline looks to sharpen up a bit over our area. Though its positioning remains questionable this far out, right now it looks like the best moisture (and thus better rain chances - 10-30% right now) will be for the Eastern Permian Basin in particular. Such thunderstorm chances will continue Wednesday and Thursday as well. Severe weather concerns early next week remain questionable at this time, though it does look like deep-layer shear will increase somewhat as the shortwave passes north, favoring better storm organization. Highs remain in the 90s for most through the early portions of next week. Sprang && .AVIATION... (18Z TAFS) Issued at 1154 AM CDT Thu May 29 2025 VFR conditions are expected to start the period with southeasterly winds for most terminals. Later this afternoon and evening, scattered showers and thunderstorms are expected across the entire region. The most likely timing of these thunderstorms will be mid-afternoon with western terminals before spreading east this evening. Gusty, erratic winds and temporary visibility and ceiling reductions are likely near thunderstorms. Thunderstorms clear the region during the evening as a cold front brings a northeasterly wind shift through the area from the north. MVFR ceilings may accompany this front, but this is towards the end of the forecast period, and primarily for the northern TAF sites at this time. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 63 78 64 89 / 60 20 10 10 Carlsbad 64 79 64 88 / 30 20 30 30 Dryden 71 85 69 89 / 40 50 30 40 Fort Stockton 68 81 67 88 / 30 40 20 40 Guadalupe Pass 61 74 62 81 / 20 30 30 30 Hobbs 60 76 61 86 / 40 10 20 10 Marfa 63 79 61 81 / 50 60 40 60 Midland Intl Airport 64 79 66 88 / 40 20 10 10 Odessa 64 78 66 87 / 40 20 10 20 Wink 66 81 67 90 / 30 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....13 AVIATION...91
In the hours before
Special weather statement, May 29, 2:12 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
112 PM MDT Thu May 29 2025
NMZ027-028-292000-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
112 PM MDT Thu May 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EDDY COUNTY THROUGH
200 PM MDT...
At 111 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of McKittrick Canyon, or 15 miles northeast of Pine
Springs, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carlsbad Caverns National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3201 10476 3212 10480 3230 10455 3201 10441
TIME...MOT...LOC 1911Z 246DEG 7KT 3209 10470
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
91Local storm report, May 29, 4:14 PM CDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
414 PM CDT Thu May 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM Landspout 1 NW Loving at Hwy 285 32.30N 104.11W
05/29/2025 Eddy NM Trained Spotter
Spotter reported landspout west of Loving,
NM.
&&Local storm report, May 29, 5:49 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
549 PM CDT Thu May 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM Tstm Wnd Gst 2 WSW Tatum 33.24N 103.35W
05/29/2025 M58 MPH Lea NM Mesonet
Mesonet station 51 2SW Tatum NM.
&&
KMLLocal storm report, May 29, 6:12 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
612 PM CDT Thu May 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM Tstm Wnd Gst Welch 32.93N 102.13W
05/29/2025 M77 MPH Dawson TX Mesonet
Mesonet station 96 WELCH Dawson County.
&&
KMLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:29 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 31 min |
| May 29, 3:18 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 57 min |
| May 29, 3:20 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 38 min |
| May 29, 3:36 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 54 min |
| May 29, 5:37 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 53 min |
| May 29, 5:52 PM CDT | Tornado Warning | MAF | Dawson, Gaines | 38 min |
| May 29, 5:58 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 14 min |
| May 29, 6:30 PM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| May 29, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 47 min |
| May 29, 6:51 PM CDT | Tornado Warning | MAF | Borden, Dawson, Howard, Martin | 24 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.